Alert archive / North Dakota / Wind Advisories in 2022

Wind Advisory 13, NWS Grand Forks, ND

May 14, 20228 counties in North Dakota

NWS Grand Forks, ND issued this wind advisory at May 14, 2022, 2:49 AM CDT for 8 counties in North Dakota. It took effect at May 14, 2022, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 14, 2022, 2:49 AM CDT (07:49 UTC)
In effect from
May 14, 2022, 10:00 AM CDT
Expired
May 14, 2022, 5:35 PM CDT
In force
8 hr
Issued by
NWS Grand Forks, ND

Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 119 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 7.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2022-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2022-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1712 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

965 
WWUS73 KFGF 140749
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
249 AM CDT Sat May 14 2022

NDZ006-007-014-015-024-026-028-054-150000-
/O.NEW.KFGF.WI.Y.0013.220514T1500Z-220515T0000Z/
Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Western Walsh-
Including the cities of Cando, Langdon, Fort Totten, Maddock, 
Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, 
Aneta, Tolna, Cooperstown, Edinburg, Adams, and Lankin
249 AM CDT Sat May 14 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Towner, Cavalier, Benson, Ramsey, Eddy, Nelson, Griggs 
  and Western Walsh Counties.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
9
2 follow-up statements
728 
WWUS73 KFGF 141650
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
1150 AM CDT Sat May 14 2022

NDZ006-007-014-015-024-026-028-054-150000-
/O.CON.KFGF.WI.Y.0013.000000T0000Z-220515T0000Z/
Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Western Walsh-
Including the cities of Cando, Langdon, Fort Totten, Maddock, 
Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, 
Aneta, Tolna, Cooperstown, Edinburg, Adams, and Lankin
1150 AM CDT Sat May 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Towner, Cavalier, Benson, Ramsey, Eddy, Nelson, Griggs 
  and Western Walsh Counties.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
078 
WWUS73 KFGF 142235
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
535 PM CDT Sat May 14 2022

NDZ006-007-014-015-024-026-028-054-142345-
/O.CAN.KFGF.WI.Y.0013.000000T0000Z-220515T0000Z/
Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Western Walsh-
Including the cities of Cando, Langdon, Fort Totten, Maddock, 
Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, 
Aneta, Tolna, Cooperstown, Edinburg, Adams, and Lankin
535 PM CDT Sat May 14 2022

...WIND ADVISORY IS CANCELLED...

Winds have diminished below advisory criteria this evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at May 13, 11:52 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, May 13, 11:52 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1152 PM CDT Fri May 13 2022

.UPDATE...
Issued at 1151 PM CDT Fri May 13 2022

Put in some low POPs for the light rain showers approaching
southeastern ND. Any amounts and impacts will be minimal.

UPDATE Issued at 941 PM CDT Fri May 13 2022

Some clouds are coming into the area from the south, however,
these should be transient. Winds are beginning to diminish across
the area, thus, the wind warnings and advisories were allowed to
expire. Expect lows to dip into the 40s tonight, with no impactful
weather expected.

UPDATE Issued at 633 PM CDT Fri May 13 2022

Mostly clear conditions across the area this evening, with some
elevated showers in the Devils Lake Basin. Some reports of light
precipitation from these, but no further intensification or
impacts expected. Expect these showers to exit the area before
midnight, leaving mostly cloudy conditions in the Devils Lake
Basin overnight and mostly clear elsewhere in the region.

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 308 PM CDT Fri May 13 2022

The big low pressure system has now lifted into southwest
Manitoba. Extensive cloud cover and a few showers continue around
its periphery, as well as very gusty southwest winds. In the past
hour, gusts greater than 58 mph have occurred at Langdon,
Cavalier, and Walhalla...with other higher ones around Devils Lake
proper. Expect these gusts to continue through the rest of the
afternoon and early evening, before they drop again. The showers
around the Rugby to Devils Lake region are mainly diurnally
driven, so expect most of these to end during the evening. Cloud
cover as well should decrease, but not expecting any area to clear
out for too long. Some models are showing the potential for other
light showers late tonight into Saturday morning, mainly in the
Fargo to Bemidji corridor. Not overly confident with this, but did
maintain some low chances for precipitation mainly around Bemidji
in the morning for this. Wind speeds will be more westerly on
Saturday, and speeds look to possibly get into wind advisory
criteria again, mainly across the Devils Lake region. For now,
will let later shifts monitor this potential.

.LONG TERM...(Sunday through Friday)
Issued at 308 PM CDT Fri May 13 2022

The 3-7 day 500MB shows a ridging pattern setting up over the
Northern Plains Monday through Wednesday. The GFS has an Alberta
Low flattening that ridge Wednesday and Thursday. This will setup
a southerly flow pattern for the region as that low begins to
descend through the Dakotas. Both the GFS and the plumes have the
region receiving precipitation from Tuesday through Thursday. Most
of this precip will occur in the southern Red River Valley. The
total precipitation expected is a 25 percent chance of 1 inch
based off the NBM 4.1. Theres a very weak signal of receiving
2inches but its only 2 percent probability. Winds will generally
be from the south as the low passes over the region with
relatively light winds from 10-15 mph. The temperature will stay
roughly in the mid fifties to the low sixties for the week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1025 PM CDT Fri May 13 2022

Winds should decrease tonight slightly but remain out of the
southwest through the period. Devils Lake Basin could see lowered
ceilings Saturday afternoon, but the rest of the TAF sites look to
stay in VFR conditions. Transient clouds may cause brief lowering,
but these should resolve in a few hours (with the exception of
the Devils Lake Basin, as previously mentioned). Winds will pick
back up Saturday morning, but not as fast and gusty as they were
today.

&&

.HYDROLOGY...
Issued at 252 PM CDT Fri May 13 2022

Widespread overland and river flooding continues across the basin.
Flooding is likely to be exacerbated in some locations due to
yesterday's rainfall. A slightly quieter weather pattern is
anticipated through the weekend and into early next week before
precipitation chances begin to increase once again moving toward the
midweek period.

Red River mainstem...

Renewed rises are expected at many locations along the Red mainstem
due to recent precipitation. A prolonged period of minor flooding is
expected at Wahpeton and Halstad with moderate to major flooding
expected or already occurring at most other locations.

Minnesota tributaries...

A return to generally minor flooding is expected along some of the
Minnesota tributaries. The main exceptions are along the Snake
River, Roseau River, and Two Rivers River where recent heavy
rainfall is expected to bump Warren, Alvarado, Roseau, and
Hallock back into the moderate flood category.

North Dakota tributaries...

The main action along the North Dakota tributaries continues to be
along the Sheyenne and Pembina Rivers. Recent releases at Baldhill
Dam have started again causing Valley City to pop back up above
flood stage, but the Sheyenne at Valley City is gradually beginning
to fall once again. However, the greatest impacts at this time
continue to be further downstream on the Sheyenne, where moderate to
major flooding persists. Major flooding also continues on the
Pembina at Neche although river levels are slowly declining.
Elsewhere, the Wild Rice at Abercrombie remains above moderate flood
stage while the remainder of the tributaries are experiencing little
to minor impacts.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

UPDATE...JR
SHORT TERM...Godon
LONG TERM...Spender/McLaughlin
AVIATION...AK
HYDROLOGY...Rick
Hazardous weather outlook, May 13, 2:49 PM CDT, 12 hours before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
249 PM CDT Fri May 13 2022

MNZ001>005-007-008-013>015-022-027-029-030-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-142000-
West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall-
Pennington-Red Lake-East Polk-Mahnomen-West Becker-Wilkin-
West Otter Tail-Towner-Cavalier-Pembina-Benson-Ramsey-
Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-
Cass-Ransom-Sargent-Richland-Western Walsh-
249 PM CDT Fri May 13 2022

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Southwest winds of 40 and 60 mph will continue into the early
evening.

River and overland flooding continues for portions of the Red
River Valley and Devils Lake basin. Refer to the latest flood
warnings and statements for detailed information on specific
locations.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Gusty winds up over 40 mph are possible during the daytime
Saturday in NE ND. Otherwise, the probability for widespread
hazardous weather is low.

River and overland flooding continues for portions of the Red
River Valley and Devils Lake basin. Refer to the latest flood
warnings and statements for detailed information on specific
locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

MNZ006-009-016-017-023-024-028-031-032-040-142000-
Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami-
South Clearwater-Hubbard-East Becker-East Otter Tail-Wadena-Grant-
249 PM CDT Fri May 13 2022

This hazardous weather outlook is for portions of west central
and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Southwest winds of 20 to 40 mph will continue into the early
evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in North Dakota, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.